Alert archive / Mississippi / Flash Flood Warnings in 2013

Flash Flood Warning 50, NWS Jackson, MS

April 14, 2013Clarke County, Lauderdale County, Mississippi

NWS Jackson, MS issued this flash flood warning at Apr 14, 2013, 10:10 AM CDT for Clarke County, Lauderdale County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 14, 2013, 10:10 AM CDT (15:10 UTC)
Expired
Apr 14, 2013, 12:15 PM CDT
In force
2 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Clarke County, MS, Lauderdale County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 128 km from the middle of the area, began a volume at 15:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 3.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2013-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2013-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-218 J/kg
Mixed-layer LCL
508 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

243 
WGUS54 KJAN 141510
FFWJAN
MSC023-075-141715-
/O.NEW.KJAN.FF.W.0050.130414T1510Z-130414T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1010 AM CDT SUN APR 14 2013

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF QUITMAN...
  LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...LAUDERDALE...MERIDIAN STATION...
  MERIDIAN...

* UNTIL 1215 PM CDT

* AT 1009 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED   
  A LARGE AREA OF RAIN...ALONG WITH A FEW THUNDERSTORMS...PRODUCING  
  VERY HEAVY RAIN ACROSS THE AREA. ESTIMATED RADAR RAINFALL          
  AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE OCCURRED IN   
  THE PAST THREE HOURS.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  DALEVILLE AND KEWANEE

HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT TWO 
HOURS WITH AN ADDITIONAL ONE TO TWO INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF HIGHWAYS
AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO
FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3189 8847 3185 8863 3182 8889 3255 8887
      3258 8872 3258 8839

$$

OLB
1 follow-up statement
602 
WGUS74 KJAN 141631
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1131 AM CDT SUN APR 14 2013

MSC023-075-141715-
/O.CON.KJAN.FF.W.0050.000000T0000Z-130414T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAUDERDALE MS-CLARKE MS-
1131 AM CDT SUN APR 14 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT FOR
CLARKE AND LAUDERDALE COUNTIES...

AT 1131 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
DETECT AREAS OF HEAVY RAIN ACROSS THE AREA. ESTIMATED RADAR RAINFALL 
AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE OCCURRED IN THE 
PAST THREE HOURS.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MARTIN...SUQUALENA...MEEHAN...SAVOY...LAUDERDALE...KEWANEE...
TOOMSUBA...ALAMUCHA...ZERO...INCREASE...NELLIEBURG...MERIDIAN
STATION...MARION AND COLLINSVILLE

PERIODS OF HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE 
NEXT TWO HOURS WITH AN ADDITIONAL ONE INCH POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF HIGHWAYS
AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO
FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3189 8847 3185 8863 3182 8889 3255 8887
      3258 8872 3258 8839

$$

OLB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Apr 14, 9:50 AM CDT, 20 minutes earlier.

Area forecast discussion, Apr 14, 9:50 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
950 AM CDT SUN APR 14 2013

.UPDATE...LATEST SATELLITE IMAGERY SHOWED A SHORTWAVE TROUGH MOVING
EAST OVER THE NORTHERN GULF OF MEXICO. THE SURFACE FRONT WAS
OFFSHORE AND IS EXPECTED TO STAY THERE FOR TODAY. THERE WAS GOOD
UPPER DIVERGENCE OVER EAST/SOUTHEAST MISSISSIPPI WITH STRONG MOISTURE
TRANSPORT. AREA RADARS SHOWED MODERATE TO LOCALLY HEAVY RAIN ACROSS
THE REGION. THE RADARS WERE UNDERESTIMATING RAINFALL AMOUNTS IN THE
SOUTHEAST SOME. THERE WAS THE COMBINATION OF 330 THETA AIR AND AREA
SOUNDINGS SHOWED PWATS AROUND 1.8 INCHES WITH DEEP MOISTURE TO 200
MBS FOR AN EFFICIENT RAIN MAKER. HATTIESBURG AREA HAD REPORTED
FLOODING AROUND THE CITY WITH SOME WATER IN SOME HOMES. EOC HAD OVER
3 INCHES OF RAINFALL. MAY HAVE TO ISSUE A FEW MORE FLASH FLOOD
WARNINGS BEFORE THE DAY IS OUT.  THERE IS ALSO SOME BRIEF GUSTY
WINDS OF 30 TO 40 MPH IN THE WAKE OF THE RAIN AREA THAT IS LIFTING
OUT OF THE REGION FROM THE WEST. THIS WAS SUPPORTED BY A TIGHT
PRESSURE GRADIENT OVER THE REGION. SO EXPECT THE RAINS TO LIFT OUT
OF THE REGION DURING THE AFTERNOON HOURS AND EXIT BY TONIGHT. SO
WITH THIS IN MIND WILL MAKE NO CHANGES TO THE CURRENT FORECAST./17/

./PREVIOUS DISCUSSION...440 AM CDT SUN APR 14 2013

.DISCUSSION...

TONIGHT THROUGH MONDAY NIGHT...

AS WE GO INTO TONIGHT...SKIES WILL ATTEMPT TO CLEAR OVER A MOIST
BOUNDARY LAYER AND RAIN-SOAKED GROUND...AND THIS SHOULD RESULT IN
AREAS OF FOG FOR LATE TONIGHT THROUGH EARLY MONDAY. AFTER A WARM AND
DRY MONDAY...A REPEAT OF STRATUS/FOG WILL BE POSSIBLE MONDAY NIGHT.
/EC/

TUESDAY THROUGH SUNDAY...

NOT MUCH CHANGE IN THE EXTENDED PORTION OF THE FORECAST. RATHER
STOUT SUBTROPICAL RIDGING WILL BE IN PLACE OVER THE SOUTHEASTERN
CONUS TUESDAY AND WEDNESDAY IN ADVANCE OF A DEEP TROUGH TAKING SHAPE
OVER THE WESTERN HALF OF THE COUNTRY. STRONG SURFACE HIGH PRESSURE
OVER THE SOUTHEAST WILL CONTINUE TO PULL WARM/MOIST GULF AIR ACROSS
THE ARKLAMISS THROUGH EARLY THURSDAY BEFORE A COLD FRONT ASSOCIATED
WITH THE AFOREMENTIONED LOW PRESSURE SYSTEM SWINGS ACROSS THE REGION.
TEMPERATURES TUE/WED ARE GOING TO BE WELL ABOVE NORMAL FOR MID APRIL
WITH HIGHS CLIMBING INTO THE MID 80S.

THINGS WILL CHANGE HEADED INTO THURSDAY AS THE COLD FRONT APPROACHES
THE REGION. CLOUD COVER WILL HELP KEEP TEMPS A TAD COOLER ALTHOUGH
HIGHS IN THE UPPER 70S/LOWERS 80S ARE STILL EXPECTED (WARMEST ACROSS
THE EAST). THE MODELS CONTINUE TO DANCE AROUND WITH FRONTAL TIMING
BUT REMAIN FOCUSED IN THE THURSDAY AFTERNOON/THURSDAY EVENING
TIMEFRAME. THE ANTECEDENT WARM/MOIST ATMOSPHERE THAT WILL BE IN
PLACE AHEAD OF THE FRONT SHOULD SET THE STAGE FOR SEVERE WEATHER
POTENTIAL AS THE FRONT PASSES...BUT EXACT DETAILS WITH RESPECT TO
COVERAGE/INTENSITY REMAIN UNCERTAIN THIS FAR IN ADVANCE. SURFACE DEW
POINTS LOOK TO BE IN THE UPPER 60S/NEAR 70 BY THURSDAY AFTERNOON...
AND COUPLED WITH STEEP MID LEVEL LAPSE RATES SHOULD BE SUFFICIENT
FOR SBCAPE VALUES NEAR/IN EXCESS OF 1500J/KG ACROSS AREAS AHEAD OF
THE FRONT. BEST HEIGHT FALLS/SHEAR LOOKS LIKE IT MAY BE CONFINED
ACROSS AREAS FURTHER NORTH THAN SOUTH...BUT WON'T TRY TO GET TOO
SPECIFIC AT THIS POINT. WILL KEEP A MENTION OF SEVERE WEATHER
POTENTIAL IN THE HWO/GRAPHICS FOR THU AFTN/EVE.

MUCH COOLER WEATHER CAN BE EXPECTED IN WAKE OF THE FRONT AS A 1025MB
HIGH PRESSURE CENTER BUILDS OVER THE MS VALLEY. TEMPS WILL LIKELY
FALL BACK BELOW NORMAL FRI THROUGH THE WEEKEND...ALONG WITH CLEAR
SKIES. AS FOR TEMPS/POPS...I DID CONTINUE THE TREND OF TRIMMING AFTN
POPS TUE/WED AS A STRONG CAP ACROSS THE REGION KEEPS THINGS IN
CHECK. WITH THAT SAID...WOULDN'T BE TOTALLY SURPRISED TO SEE A
SHOWER OR THUNDERSTORM EACH AFTN/NOTHING SIGNIFICANT. TEMPS LOOKED
GOOD UNTIL THE FRONT PASSES WHERE COOLER HIGHS/LOWS OFFERED BY THE
EURO MOS FOR THE WEEKEND SEEMED A BIT MORE REASONABLE. /BK/

&&

.AVIATION...WIDESPREAD RAIN...ALONG WITH A FEW THUNDERSTORMS...WILL
CONTINUE ALONG AND EAST OF THE NATCHEZ TRACE CORRIDOR THIS
MORNING...GRADUALLY DIMINISHING FROM THE WEST THROUGH THE EARLY
AFTERNOON. PERIODS OF GUSTY WIND ARE EXPECTED IMMEDIATELY BEHIND THE
HEAVIER RAIN SHIELD. SUSTAINED WIND SPEEDS 20-30 MPH WITH POSSIBLE
GUSTS AROUND 40 MPH WILL DEVELOP AS RAIN DIMINISHES AND CONTINUE 2-3
HOURS BEFORE WIND SPEEDS DECREASE TO 5-15 MPH. CONDITIONS WILL BE
MOSTLY VFR BUT AREAS OF MVFR CIGS/VSBYS CAN BE EXPECTED IN REGIONS
OF HEAVIER RAIN. WIDESPREAD LIFR CONDITIONS MAY DEVELOP LATE TONIGHT
AFTER RAIN HAS ENDED WHEN FOG/LOW STRATUS FORMATION IS EXPECTED. ANY
FOG/STRATUS WILL MIX OUT MID/LATE MONDAY MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       74  63  85  68 /  87   7   5  11
MERIDIAN      70  58  82  65 / 100  10   5  11
VICKSBURG     75  61  85  67 /  60   5   6  11
HATTIESBURG   77  63  86  69 /  99   7   8   7
NATCHEZ       76  62  84  70 /  88   4   8   7
GREENVILLE    75  61  83  67 /  27   6  10  12
GREENWOOD     75  62  83  68 /  35   6   5  12

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

17/03/EC/BK
Hazardous weather outlook, Apr 14, 5:23 AM CDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
523 AM CDT SUN APR 14 2013

MSZ054>066-072>074-151030-
COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
523 AM CDT SUN APR 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF HEAVY RAINFALL ARE EXPECTED THIS MORNING AS A LARGE
COMPLEX OF RAIN AND THUNDERSTORMS MOVES ACROSS SOUTHERN PORTIONS OF
THE ARKLAMMISS. TOTAL RAINFALL OF UP TO TWO OR THREE INCHES WILL BE
POSSIBLE RESULTING IN PONDING OF WATER ON ROADWAYS AND IN LOW-LYING
AREAS. IN ADDITION...A FEW STRONG THUNDERSTORMS CONTAINING PEA TO
DIME SIZE HAIL AND 35 TO 45 MPH WIND GUSTS WILL BE POSSIBLE TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A STRONG COLD FRONT WILL BRING THE POSSIBILITY FOR SEVERE WEATHER
TO THE ARKLAMISS FROM THURSDAY INTO THURSDAY NIGHT. THERE IS
UNCERTAINTY WITH RESPECT TO EXACT TIMING OF THIS SYSTEM...SO
PLEASE STAY TUNED TO UPDATES HEADING INTO NEXT WEEK.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THURSDAY INTO THURSDAY NIGHT.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>053-151030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-
523 AM CDT SUN APR 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...
NORTHEAST LOUISIANA..AND MUCH OF CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A STRONG COLD FRONT WILL BRING THE POSSIBILITY FOR SEVERE WEATHER
TO THE ARKLAMISS FROM THURSDAY INTO THURSDAY NIGHT. THERE IS
UNCERTAINTY WITH RESPECT TO EXACT TIMING OF THIS SYSTEM...SO
PLEASE STAY TUNED TO UPDATES HEADING INTO NEXT WEEK.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THURSDAY INTO THURSDAY NIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

EC/BK

In the hours before

Special weather statement, Apr 14, 7:46 AM CDT, 2 hours 24 minutes before
MSZ074-141345-
FORREST MS-
746 AM CDT SUN APR 14 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
746 AM CDT SUN APR 14 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED OVER SUNRISE AT 745 AM CDT...MOVING NORTHEAST AT 40 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHERN FORREST COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3137 8934 3144 8924 3144 8914 3143 8914
      3127 8914 3122 8922
TIME...MOT...LOC 1245Z 235DEG 35KT 3135 8919

OLB
Special weather statement, Apr 14, 8:32 AM CDT, 1 hour 38 minutes before
MSZ027>029-032-033-036>038-042>045-048>051-053>056-141440-
ATTALA MS-WINSTON MS-WEBSTER MS-SMITH MS-SIMPSON MS-SCOTT MS-
RANKIN MS-OKTIBBEHA MS-NEWTON MS-NESHOBA MS-MONTGOMERY MS-MADISON MS-
LEAKE MS-HOLMES MS-HINDS MS-COPIAH MS-CLAIBORNE MS-CHOCTAW MS-
CARROLL MS-YAZOO MS-
832 AM CDT SUN APR 14 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
832 AM CDT SUN APR 14 2013

GUSTY WINDS WILL BE POSSIBLE BEHIND THE LARGE RAIN SHIELD MOVING
ACROSS THE AREA THIS MORNING. SUSTAINED WIND SPEEDS OF 20 TO 30 MPH
WILL BE POSSIBLE WITH OCCASIONAL GUSTS AROUND 40 MPH. THESE HIGHER
WIND SPEEDS WILL LAST 2 TO 3 HOURS THEN DIMINISH TO 10 TO 15 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN
SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN
OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER
TREES.

LAT...LON 3348 8896 3179 8958 3189 9073 3359 8984
TIME...MOT...LOC 1326Z 286DEG 28KT 3348 8975 3194 9056

OLB
Local storm report, Apr 14, 8:58 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
858 AM CDT SUN APR 14 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 AM     FLASH FLOOD      HATTIESBURG             31.31N 89.31W
04/14/2013                   FORREST            MS   EMERGENCY MNGR

            NUMEROUS STREETS FLOODED IN HATTIESBURG. SOME WATER ALSO
            IN HOMES.

0849 AM     HEAVY RAIN       HATTIESBURG             31.31N 89.31W
04/14/2013  M3.16 INCH       FORREST            MS   EMERGENCY MNGR

            AT THE EOC IN HATTIESBURG

&&

JCULIN
Special weather statement, Apr 14, 9:11 AM CDT, 59 minutes before
MSZ059-060-141510-
ADAMS MS-JEFFERSON MS-
911 AM CDT SUN APR 14 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
911 AM CDT SUN APR 14 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 MPH WINDS WAS LOCATED 3 MILES NORTHEAST OF NATCHEZ AT 911 AM
CDT...MOVING NORTHEAST AT 40 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN JEFFERSON AND NORTHERN ADAMS COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

LAT...LON 3162 9146 3161 9142 3163 9140 3169 9140
      3181 9107 3149 9125 3149 9146 3154 9146
      3157 9140 3159 9140 3160 9142 3159 9146
TIME...MOT...LOC 1411Z 238DEG 35KT 3159 9133

OLB
Special weather statement, Apr 14, 9:36 AM CDT, 34 minutes before
MSZ027>033-036>039-043>046-048>059-061>066-072>074-141550-
ATTALA MS-WINSTON MS-WEBSTER MS-SMITH MS-SIMPSON MS-SCOTT MS-
RANKIN MS-OKTIBBEHA MS-NOXUBEE MS-NEWTON MS-NESHOBA MS-MONTGOMERY MS-
MARION MS-MADISON MS-LOWNDES MS-LINCOLN MS-LEAKE MS-LAWRENCE MS-
LAUDERDALE MS-LAMAR MS-KEMPER MS-JONES MS-JEFFERSON DAVIS MS-
JEFFERSON MS-JASPER MS-HOLMES MS-HINDS MS-FRANKLIN MS-FORREST MS-
COVINGTON MS-COPIAH MS-CLAY MS-CLARKE MS-CLAIBORNE MS-CHOCTAW MS-
CARROLL MS-
936 AM CDT SUN APR 14 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
936 AM CDT SUN APR 14 2013

GUSTY WINDS WILL BE POSSIBLE BEHIND THE LARGE RAIN SHIELD MOVING
ACROSS THE AREA THIS MORNING. SUSTAINED WIND SPEEDS OF 20 TO 30 MPH
WILL BE POSSIBLE WITH OCCASIONAL GUSTS AROUND 40 MPH. THESE HIGHER
WIND SPEEDS WILL BEGIN AS RAIN DIMINISHES AND LAST 2 TO 3 HOURS
BEFORE DECREASING TO 5 TO 15 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN
SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN
OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER
TREES.

LAT...LON 3100 8983 3134 9011 3135 9117 3356 8905
      3329 8970 3288 8997 3305 9043 3309 9043
      3337 9031 3337 9033 3346 9010 3368 9012
      3374 8904 3322 8830 3217 8843 3186 8860
      3182 8894 3144 8894 3143 8914 3090 8914
TIME...MOT...LOC 1434Z 309DEG 39KT 3353 8892 3176 8998

OLB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 7:24 PM CDTRiver Flood WarningJANSunflower48 hr
Apr 14, 6:46 AM CDTFlash Flood WarningJANMarion3 hr
Apr 14, 7:46 AM CDTSpecial Weather StatementJANForrest59 min
Apr 14, 8:32 AM CDTSpecial Weather StatementJANAttala, Choctaw, Copiah, Hinds, Leake, Madison and 4 more68 min
Apr 14, 8:51 AM CDTFlash Flood WarningJANForrest114 min
Apr 14, 9:11 AM CDTSpecial Weather StatementJANAdams59 min
Apr 14, 9:36 AM CDTSpecial Weather StatementJANCarroll, Choctaw, Clarke, Copiah, Covington, Forrest and 23 more74 min
Apr 14, 9:40 AM CDTRiver Flood WarningJANNeshoba34 hr
Apr 14, 10:51 AM CDTSpecial Weather StatementJANAttala, Choctaw, Clarke, Clay, Copiah, Covington and 24 more74 min
Apr 14, 11:13 AM CDTRiver Flood WarningJANJones71 hr
Apr 14, 12:17 PM CDTSpecial Weather StatementJANChoctaw, Clarke, Covington, Forrest, Jasper, Jones and 12 more103 min

Nearby

Flash Flood Warnings in Mississippi, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.